Alert archive / Colorado / Frost Advisories in 2019
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at May 10, 2019, 2:51 PM MDT for 16 counties in Colorado. It took effect at May 10, 2019, 10:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2019, 2:51 PM MDT (20:51 UTC)
- In effect from
- May 10, 2019, 10:00 PM MDT
- Expired
- May 11, 2019, 9:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866 WWUS75 KBOU 102051 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 251 PM MDT Fri May 10 2019 ...Clearing skies and cold temperatures across the plains tonight... COZ038>051-110500- /O.NEW.KBOU.FR.Y.0002.190511T0400Z-190511T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 251 PM MDT Fri May 10 2019 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SATURDAY... The National Weather Service in Denver has issued a Frost Advisory, which is in effect from 10 PM this evening to 9 AM MDT Saturday. * TEMPERATURES...Ranging from 31 to 36 degrees with the coldest temperatures in low lying locations. * TIMING...Late tonight through 9am Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
193 WWUS75 KBOU 110322 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 922 PM MDT Fri May 10 2019 COZ038>051-111500- /O.CON.KBOU.FR.Y.0002.190511T0400Z-190511T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 922 PM MDT Fri May 10 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * TEMPERATURES...Ranging from 31 to 36 degrees with the coldest temperatures in low lying locations. * TIMING...Late tonight through 9am Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
746 WWUS75 KBOU 111003 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 403 AM MDT Sat May 11 2019 COZ038>051-111500- /O.CON.KBOU.FR.Y.0002.000000T0000Z-190511T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 403 AM MDT Sat May 11 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURES...As low as 33. * TIMING...Late tonight through 9am Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 10, 10:59 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 10, 10:59 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1059 AM MDT Fri May 10 2019 .UPDATE... Issued at 1043 AM MDT Fri May 10 2019 Temps have warmed well above the freezing mark this morning and have cancelled the Frost Advisory a few hours early. For the big picture, the retrograding upper low continues to circulate over the southern CA area with weak QG ascent and extensive mid and high level cloudiness across the desert southwest and southern/central Rockies. The trend for today is diminishing synoptic lift, however enough moisture in southwest flow aloft should be available for afternoon and early evening showers and weak storms primarily focused over the mountains, Front Range, and western Palmer Ridge area. For tonight, with a trend toward further drying aloft and clearing skies, will look for the potential of another round of freezing temps for early Saturday morning. Currently leaning toward another Frost Advisory for tonight as cross sections indicate clearing skies. Still watching a surface cold front projected to move onto the plains by mid-morning Saturday. Region will be under increasing subsidence through the day, however may still see isolated shower coverage over and near the higher terrain. && .SHORT TERM...(Today and tonight) Issued at 119 AM MDT Fri May 10 2019 Closed upper low will be across southern California today while a weak upper trof across Wyoming will shift across northern Colorado through this evening. The resultant flow aloft will be west to southwesterly with some very weak QG ascent through this afternoon. Once the trof moves across northern Colorado, there will be weak subsident flow over much of the area by later tonight. Much of the area is still covered in cloud cover, with the lowest clouds across the northern urban corridor and adjacent plains. There is more mid and high level moisture from Denver south and eastward which has been streaming in from the southwest. There will be some marginal moisture and instability for scattered mountain showers from later this morning through this evening. Latest high resolution models showing some of these showers drifting off over the urban corridor this afternoon so have added some low pops to account for this. Expect clearing from north to south as the drier and more subsident airmass expands across northern Colorado. Could be some patchy fog over southern Lincoln county later tonight. Will be maintaining the frost advisory across the plains through early this morning as temperatures settle into the middle 30s. Coldest readings will be over the Palmer divide and across the far northeast plains with better clearing. Could see more frosty conditions later tonight again with better clearing and again temperatures in the middle 30s. Will let the day crew reassess tonight after this mornings episode has been cleared. .LONG TERM...(Saturday through Thursday) Issued at 119 AM MDT Fri May 10 2019 Saturday morning will start off mostly clear with some patchy fog down over Lincoln County. An upper low dropping south over the Dakotas will send a cold front down over the plains Saturday late morning, with northerly winds of 15 to 25 mph expected. There won't be too much moisture with it, and there will be a slight increase in stability but enough dynamics with the jet nearby for a slight chance of showers over the northern plains. Better instability over the mountains will allow scattered showers with a few thunderstorms possible. Even though a cold front will roll through, enough heating from the sun and the weak strength of the front will allow for a warmer day, with max temperatures about 5 to 10 degrees higher than today. An upper ridge will build over the area from the west Sunday through Wednesday, while a cutoff low transitions east far south near the US/Mexico border. Under this pattern, expect warmer temperatures each day, reaching above average temperatures for this time of year, readings in the mid 70s to low 80s over the plains and in the 50s and 60s in the high country. Isolated afternoon showers and storms will occur each day over the high country. Model are in pretty good agreement with an upper trough then pushing onshore over the western US by Thursday morning, creating southwesterly flow over Colorado. This will bring a warmer and wetter airmass over the state, with an increase in shower coverage across the area. Cooler temperatures and more moisture will swing over the state for Friday as the upper trough digs slightly further south. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1043 AM MDT Fri May 10 2019 Will expect variable amounts of low level clouds in the vicinity of the terminals through the day causing intervals of IFR and MVFR ceilings. Isolated showers and thunderstorms will develop later this afternoon over the higher terrain before move northeastward onto the lower elevations and vicinity of the terminals. Currently expecting clearing skies overnight ahead of a northeasterly surface cold front expected in the 12z-15z Saturday timeframe. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Fredin SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Fredin
Hazardous weather outlook, May 10, 11:08 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1108 AM MDT Fri May 10 2019 COZ030>051-111715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1108 AM MDT Fri May 10 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered light rain and snow showers can be expected over the mountains and foothills this afternoon with little to no accumulation. A few showers and thunderstorms will be also possible over the Urban Corridor and Palmer Ridge vicinity this afternoon. Showers will diminish by early evening with gradual clearing skies and temperatures falling back to near freezing across the plains overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be isolated to scattered late day showers and thunderstorms over the alpine areas most days through Thursday. The plains look to be dry. Temperatures will be a bit above seasonal normals Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Frost Advisories in Colorado, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.